Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 311, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 4, 2000, 9:55 AM CDT for Clay County, Illinois. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 4, 2000, 9:55 AM CDT (14:55 UTC)
- Expired
- Oct 4, 2000, 10:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Clay County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 10:00 AM CDT | Hail 0.88 | Louisville, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 041457 SVRSPI ILC025-041530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL ISSUED BY NWS CHICAGO IL 955 AM CDT WED OCT 4 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 1030 AM CDT * AT 955 AM CDT A SEVERE THUNDERSTORM WAS NEAR LOUISVILLE MOVING EAST AT 30 MPH. LARGE HAIL CAN BE EXPECxTED WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOUISVILLE SAILOR SPRINGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:55 AM CDT, 7 hours earlier.
Area forecast discussion, Oct 4, 2:55 AM CDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 AM CDT WED OCT 4 2000 WEATHER SEEMS TO BE PROGRESSING ON SCHEDULE...AND THE 00Z MODEL OUTPUT HAS NO BIG SURPRISES EITHER. CURRENT BAND OF CONVECTION IS ASSOCIATED WITH A STRONG SHORTWAVE NOW LIFTING INTO SOUTHWESTERN WISCONSIN. EXPECT A RELATIVE LULL IN PRECIPITATION LATER TODAY AS THIS SHORTWAVE PULLS AWAY AND LOW LEVEL INFLOW WEAKENS. THIS AFTERNOON...FRONTAL BOUNDARY WILL STILL BE ACROSS THE SOUTHERN PORTIONS OF THE AREA...AND WATER VAPOR LOOPS INDICATE A PERSISTANT PLUME OF MIDDLE AND UPPER LEVEL MOISTURE FROM COLORADO TO ILLINOIS. WILL HOLD ON TO CHANCE POPS OVER NORTHERN AREAS WITH LIKELY POPS IN THE SOUTH. WILL LET LATE RADAR TRENDS DICTATE MORNING WORDING. NEXT SHORTWAVE OVER IDAHO WILL COMBINE WITH ENERGY EJECTING FROM SOUTHERN ROCKIES TO BRING ANOTHER ROUND OF WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS TONIGHT INTO THURSDAY. WILL CONTINUE WITH HIGH POPS AREA-WIDE. ETA AND AVN MODELS BRING IN DRY AIR LATE THURSDAY NIGHT AND EARLY FRIDAY AS THE DEEPER COLD AIR SURGES SOUTH FROM CANADA. WILL CARRY A CHANCE POPS IN SOUTHEAST ZONES EARLY FRIDAY...WITH DRY AND COLD CONDITIONS FURTHER NORTH. EXTENDED PERIODS WILL BE TRICKY. LATER PERIODS OF THE AVN BRING A SIGNIFICANT SHORTWAVE FROM THE DAKOTAS INTO SOUTHEAST MINNESOTA BY FRIDAY EVENING. SO FAR...THE AVN KEEPS MOST OF THE ENERGY FROM THIS SYSTEM TO OUR NORTH. HOWEVER...IF THE TROUGH DEEPENS MORE THAN FORECAST...LIGHT PRECIPITATION WILL COME SOUTH INTO CENTRAL ILLINOIS. LOW-LEVEL TEMPERATURE PROFILES AND DEEP LAYER THICKNESS PROGS SUGGEST PRECIPITATION WOULD BE SNOW IN THE NORTH AND A MIX IN THE CENTRAL AND SOUTH. ..04.. SPI RR 070/054 065/042 048 04++8 PIA RR 065/050 062/040 045 04++8 DEC RR 070/054 065/042 048 04++8 CMI RR 068/052 064/045 048 04++8 MTO RR 068/052 064/045 048 04++8 LWV RR 080/058 070/048 051 04686 .ILX...NONE.
In the hours before
Special weather statement, Oct 4, 6:00 AM CDT, 3 hours 55 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT WED OCT 4 2000 RAIN AND THUNDERSTORMS ARE FORECAST TO CONTINUE TO THE NORTH OF A COLD FRONT LOCATED IN SOUTHERN ILLINOIS. THE PRECIPITATION WILL BE SCATTERED DURING THE DAYLIGHT HOURS...BUT WILL LIKELY INCREASE IN COVERAGE TONIGHT. ALTHOUGH NO SEVERE STORMS ARE EXPECTED...LOCALLY HEAVY RAIN WILL BE POSSIBLE.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:58 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 47 min |
| Oct 3, 10:29 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 46 min |
| Oct 3, 11:03 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 42 min |
| Oct 3, 11:25 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 35 min |
| Oct 4, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 29 min |
| Oct 4, 4:46 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.